Hail, Montgomery
- When
- July 26, 2:00 PM CST
- Where
- Montgomery County, 3 mi NE of Norman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.481, -93.633
A cold front moved south during the afternoon of the 26th, triggering thunderstorms, mainly in the western counties. There were areas of heavy rain and several severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved south during the afternoon of the 26th, triggering thunderstorms, mainly in the western counties. There were areas of heavy rain and several severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 26, 1:31 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 231 PM CDT SUN JUL 26 2009 .DISCUSSION... OVERALL CONVECTION HAS PUSHED SOUTHEAST AND WEAKENED THIS AFTERNOON AFTER THE MORNING...BUT SEEING SOME REDEVELOPMENT IN AREAS SOUTH OF THE BOUNDARY. WITH STRONGER STORMS...DID SEE SOME SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN. 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 2 INCHES. COLD FRONT LOOKS TO HAVE HUNG UP OVER CENTRAL AR...JUST NORTH OF KHOT TO NEAR KLIT AND TO THE EAST. POOLING OF HIGH THETA-E AIR ALONG AND SOUTH OF BOUNDARY...WITH DEW POINTS IN THE LOW TO MID 70S. NORTH OF BOUNDARY DWD POINTS HAVE LOWERED TO 60S. ISOLATED STRONG TO SEVERE THREAT HAS LOWERED A BIT THIS AFTERNOON...BUT UNTIL SUNSET...PULSE STORM COULD BE SEEN. MAINLY A HAIL OR WIND THREAT. OTHERWISE...THE UPPER FLOW BECOMING MORE PARALLEL...AS THE BOUNDARY IS STALLING OVER CENTRAL AR. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT POPS WILL BE NEED IN EVENING PERIOD DUE TO THE BEFORE MENTIONED FACTORS. SOME LOWERING AFTER SUNSET TO THE OVERNIGHT...BUT WITH THE QUASI STATIONARY BOUNDARY OVER AR...WILL NEED SOME CHANCE CENTRAL AND SOUTH AR. NORTHERN AREAS WILL REMAIN DRY. MONDAY WILL BE THE LOW POP DAY...ONLY BECAUSE LIMITED UPPER LEVEL ENERGY IS EXPECTED TO PUSH ACROSS THE SOUTHERN PLAINS. BUT MONDAY NIGHT TO WEDNESDAY...MODELS DEPICT PLENTY OF ENERGY TO INCREASE POPS. PRECIP WATER VALUES REMAIN ELEVATED...AND HEAVY RAIN THREAT WILL BE POSSIBLE THROUGH MUCH OF THE WEEK. FLASH FLOOD WATCH MAY BE NEEDED. SEVERE THREAT REMAINS LOW THROUGH THE PERIOD...AND MAINLY ASSOCIATED WITH ANY STRONG SHORTWAVE. UNCERTAINTY REMAINS WITH STRENGTH...TIMING AND LOCATIONS OF SHORTWAVE ENERGY WITH ALL MODELS GIVING DIFFERENT SOLUTIONS. BEST CHANCES OF RAIN APPEAR TO BE TUESDAY THROUGH THURSDAY. OVERALL TEMPS WILL BE LOWER THAN NORMAL VALUES DUE TO CLOUDS AND RAIN CHANCES. && .LONG TERM...THURSDAY THROUGH SUNDAY OVERALL...NOT MANY CHANGES MADE TO THE LONG TERM. LARGE SCALE FEATURES SHOW A LARGE POSITIVELY TILTED UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WITH THE RIDGE FAR SOUTH AND WEST OVER MEXICO. THIS PATTERN WILL KEEP ARKANSAS IN A NEARLY ZONAL FLOW...KEEPING ANY BOUNDARY STATIONARY ACROSS THE REGION. AND WITH WESTERLY WINDS AT 500MB AND SOUTHERLY FLOW AT THE SURFACE...THERE WILL BE PLENTY OF AVAILABLE GULF MOISTURE. MODELS DIFFER SOMEWHAT ON TIMING WITH SHORTWAVES THAT ARE EXPECTED TO RIDE THROUGH THE FLOW...BUT THEY DO INDICATE THE BULK OF THE PRECIP WILL BE IN THE SOUTH HALF OF THE STATE. APPEARS THAT THE RIDGE WILL BEGIN TO BUILD BACK TOWARDS THE END OF THE WEEKEND...WITH ONLY SLIGHT CHANCES INTO SUNDAY. TEMPS WILL BEGIN THE PERIOD SEVERAL DEGREES BELOW AVERAGE...BUT WILL BEGIN TO INCREASE TOWARDS THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 87 70 86 / 10 20 20 50 CAMDEN AR 70 90 73 84 / 40 40 40 50 HARRISON AR 65 87 67 86 / 10 20 20 50 HOT SPRINGS AR 69 89 72 84 / 20 30 40 50 LITTLE ROCK AR 70 89 72 84 / 20 30 30 50 MONTICELLO AR 70 90 72 85 / 40 40 40 50 MOUNT IDA AR 69 89 72 84 / 20 40 40 50 MOUNTAIN HOME AR 65 87 68 86 / 10 20 20 50 NEWPORT AR 68 88 71 85 / 20 20 20 50 PINE BLUFF AR 70 89 72 83 / 30 30 40 50 RUSSELLVILLE AR 68 89 70 85 / 20 30 30 50 SEARCY AR 69 88 72 85 / 20 30 30 50 STUTTGART AR 70 89 72 84 / 20 30 30 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUL 26 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1130 AM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT OVER THE AREA WILL CONTINUE TO DRIFT SOUTH TODAY...AND STALL. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY RE DEVELOP SOUTH OF THIS FRONT LATER TODAY. THE HIGHEST RAIN CHANCES WILL BE IN SOUTHERN ARKANSAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AS THE MAIN CONCERN. LIKELIEST AREA FOR SEVERE WEATHER WILL BE IN EXTREME SOUTHEAST ARKANSAS...AHEAD OF THE FRONT...WHERE THE MOST UNSTABLE ATMOSPHERE IS LOCATED. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS AS MOISTURE CONTINUES TO POOL IN NEAR THE STALLED FRONT AND STORMS TRAIN OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STALLED FRONT WILL REMAIN OVER THE STATE MONDAY AND TUESDAY...CONTINUING RAIN CHANCES...MAINLY OVER THE SOUTHERN HALF OF THE STATE. ANOTHER COLD FRONT WILL MOVE INTO THE STATE WEDNESDAY. DUE TO HIGH PRESSURE OVER THE SOUTHERN PLAINS AND WEAK UPPER FLOW...THIS FRONT WILL ALSO STALL OVER THE STATE. SEVERAL ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE STATE THIS WEEK...AS MANY DISTURBANCES MOVE ALONG THE FRONT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HEAVY RAINFALL WILL BE POSSIBLE...BRINGING CONCERNS FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1019 AM CDT SUN JUL 26 2009 ARZ057-261620- ARKANSAS- 1019 AM CDT SUN JUL 26 2009 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS COUNTY UNTIL 1120 AM CDT... AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF STUTTGART...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...WIND GUSTS UP TO 35 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN ARE EXPECTED WITH THIS STORM. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW LYING SPOTS WILL BE POSSIBLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1036 AM CDT SUN JUL 26 2009 ARZ045-046-056-261620- JEFFERSON-LONOKE-PRAIRIE- 1036 AM CDT SUN JUL 26 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON...LONOKE AND PRAIRIE COUNTIES UNTIL 1120 AM CDT... AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF HUMNOKE...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL POSSIBLY TO HALF INCH...WIND GUSTS UP TO 35 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW LYING SPOTS WILL BE POSSIBLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1143 AM CDT SUN JUL 26 2009 ARZ057-064-065-261740- ARKANSAS-DESHA-LINCOLN- 1143 AM CDT SUN JUL 26 2009 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS...DESHA AND LINCOLN COUNTIES UNTIL 1240 PM CDT... AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ALMYRA...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL UP TO HALF AN INCH...WIND GUSTS UP TO 35 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW LYING SPOTS WILL BE POSSIBLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
The Western Arkansas radar (KSRX), 112 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
6 thunderstorm wind, 3 hail, 2 flash flood. Local standard time, as filed.
Law enforcement estimated winds were gusting to 60 mph.
A large tree was down over Interstate 30 near mile marker 83.
A tree was down at Donaldson.
Water covered U.S. Highway 270 at the junction of Arkansas Highway 171. Water was more than two feet deep, blocking traffic. A building housing a restaurant and bar at the intersection flooded, with the fire department having to pump more than a foot of water out of the business.
A tree was down.
Water was covering roads north and west of Cherry Hill.
A tree was down.
Large limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182784, 182785, 182788, 182789, 182791, 182782, 182792, 182790, 182787, 182793, 182794.